I have been taking 12-16 mgs of suboxone now prescribed to me daily for almost six months. While I am still an addict I replaced my opiate and upper addiction with suboxone and energy drinks. I consume upwards of 5-6 drinks daily coupled with my dose of suboxone. Initially when I started the suboxone treatment I had very vivid dreams which I later discovered was the result of sleep paralysis. The dreams were very intense but after several months eventually dissipated. Now I have noticed they are back again. Also as I doze off to sleep I have what I can only describe as a mild lighting storm in my head. I have had a more severe version of this happen when I was using meth several months prior. It was so intense it felt as if my brain was being electrocuted and I was almost fearful to fall asleep for fear of waking up. I now attend 12 step meetings and although I have slipped up once in the past seven months (three weeks prior) certainly want to get off of the suboxone and lead a healthy and sober life. I know I need to cut down on the energy drinks but am very curious as to why this has been happening and if there is any chance of serious healthy risks. Thank you to anyone who can offer me some clarity. A.J.
8 Sep 2011
Hey Johnny, welcome to the site. Those energy drinks have supplements and herbs that might be causing these sensations, I think you are having what is known as brain zaps and you can look that up in wikipedia.org under brain zaps. Those are known to come when a person quits an antidepressant, and may happen when other meds are stopped as well. Look them up and see if it sounds right to you, about what you are experiencing. Then do some research into the ingredients of the energy drinks, you may find that it is caused by them or something in them. I am off subs now, but took it for 2 and 1/2 years, I never had this sensation. What other meds are you on, or recently quit, that could be causing the brain zaps. I know many people do think they are switching addictions with subs, but if you do it correctly, you are not switching addictions, you are recovering. You must do the addiction therapy to properly use subs, and get off, if that is your goal, some elect to stay on it for life, and that is ok too. Patti
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
... to money I had to detox quick off the methadone and thought I would die. I have been on and off Suboxone for the past four years and I just want ...
5 answers • 7 Dec 2010
... killers for 5 years. My question is, after all of the horrible stuff I have been reading about suboxone, I do not want to take it. It has been 2 ...
4 answers • 27 May 2011
... very first post. I am new to Suboxone and I am 3.5 days into it. I can say that I am doing ok, the sleep is good, the withdrawal is GREAT (Slight ...
7 answers • 10 Oct 2011
I have recently tried Suboxone and immediately felt like myself again... Do I go to my P.C. for help in getting on it? I have a very long history of ...
4 answers • 20 Jan 2012